PMR?

chockybuttons

Hi, I was diagnosed with GCA in January this year, I am currently on 10mg daily. About 3 years ago I was experiencing very bad cramp pains in my legs, not all the time but when I did, well, let's put it this way, if I'd had a switch in front of me that would have whisked me off the planet, I would have used it. I just put it down to bad cramp - diet not great, overweight etc, and I put a bar of soap or two in the bed on top of the sheet (no, please believe me, I am not mad, lot of people had commented about this on internet and that was how I learnt of this, it helps get rid of cramp). Now, yes, if it's to be believed the cramp is amazingly better, if it was that. But I now get a pain after sitting, in my right inner thigh. I stand up and it feels like a kind of throbbing, twitching pain and its difficult to walk, feels like my leg is trying to break away from me, ha! Not for long, and it doesn't happen all the time, but having read some other comments on here it sounds very similar to some. I do suffer with arthritis in knees, so obviously it could be that, but maybe might be PMR?? Thanks <ee>

Reply Recommend (0)

9 Replies

oldestnewest
  • Best ask your GP about that pain in your thigh. It could be osteo arthritis. Possibly the best diagnosis would come from a physio so perhaps the GP could refer you to one. I had OA long before PMR arrived, so I can usually differentiate between symptoms. The difficulty is that now I cannot use anti-inflammatories to control the pain of OA.

  • Go to the Arthritis site and read up on Flexiseq. This has worked wonders for the OA in knee and fingers. It is bio-mechancial medicine. Works like WD40.

  • As you've described the pain as a "throbbing pain", I think you would be wise to get it checked out with your GP just to rule out the possibility of it being a DVT.

  • You have done remarkably well to get down to such a low dose so soon! Maybe a bit too soon? I have posted before about leg cramps which in my case are due to arterial sclerosis in leg arteries, but if you happen to be an ex-smoker like me....we only have ourselves to blame and suffer the consequence! Never heard of the soap bar trick before though. How does it work? By the way, I have just been taken off STATINS by my GP as he says long term use can cause pain. Here's hoping for some benefit but I will keep you (all who read these things) posted. Good luck with it.

  • Yes think doc trying to keep my dosage low because I have type 2 diabetes too and obviously is trying to balance it all out! But as someone else said on here a while ago, it may be beta to up pred first, then deal with diabetes, as long as its fairly controlled obviously! I was diet controlled before the GCA diagnosed, didnt need tablets till on the pred cos steroids tend to raise blood sugars. I've never smoked but am overweight, which obviously as we are always told isn't good, ha! Anyway my head isn't too bad at mo, would be back onto doc if it was. Scary things these illnesses 'eh! Must be one of the ingredients in the soap that helps cramp, have used few different varieties, I appreciate that not everyone would benefit. Yes, hope you benefit from being taken off statins, yes keep all posted, good luck.

  • "I have just been taken off STATINS by my GP as he says long term use can cause pain."

    OK, I already had PMR but just a WEEK of stains had me almost in a wheelchair - I felt like death warmed up, I was so weak it wasn't true and walking more than 50m with crutches left me gasping for breath.

    Never mind long term use!

  • Thanks for that re Statins! No such dramatic effect yet after a few days sans statin, but I am in Club Zero now so only suffer Post-Pred effects which are joint and muscle pain for which I take paracetamol as prescribed by GP. Watch this space? It's good to hear of other's experience though, so appreciate your post and hope you get on well with your plan.

  • Thanks for all my replies <ee>

  • GCA is the most common form of Vascullitis and I would ask to see a Vascular Consultant about the pain in the leg and the throbbing twitching pain in the groin.

    It could be that you have had a form of vasculitis for some while and it has finally manifested itself in GCA. Do not mess around with thinking it is this that or t'other because you have other problems and are on pred. That is a big mistake and one we tend to do, 'put it all down to pred' no way.

You may also like...